Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 254, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 1, 2008, 6:03 PM CDT for Holt County, Rock County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2008, 6:03 PM CDT (23:03 UTC)
- Expired
- Jul 1, 2008, 7:00 PM CDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Holt County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 123 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -553 J/kg
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 012303 SVRLBF NEC089-149-020000- /O.NEW.KLBF.SV.W.0254.080701T2303Z-080702T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 603 PM CDT TUE JUL 1 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA... CENTRAL ROCK COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 700 PM CDT * AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF PONY LAKE...OR 11 MILES SOUTH OF BASSETT...AND MOVING EAST AT 18 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PONY LAKE BY 630 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4270 9905 4225 9903 4235 9957 4245 9964 TIME...MOT...LOC 2303Z 262DEG 16KT 4242 9950 $$ KAR
2 follow-up statements
000 WWUS53 KLBF 012321 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 621 PM CDT TUE JUL 1 2008 NEC089-149-020000- /O.CON.KLBF.SV.W.0254.000000T0000Z-080702T0000Z/ ROCK NE-HOLT NE- 621 PM CDT TUE JUL 1 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR WEST CENTRAL HOLT AND EAST CENTRAL ROCK COUNTIES... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PONY LAKE...OR 12 MILES SOUTHEAST OF BASSETT...MOVING EAST AT 18 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PONY LAKE BY 630 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4225 9903 4234 9950 4249 9942 4270 9905 TIME...MOT...LOC 2321Z 262DEG 16KT 4243 9939 $$ KAR
000 WWUS53 KLBF 020000 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 658 PM CDT TUE JUL 1 2008 NEC089-149-020008- /O.EXP.KLBF.SV.W.0254.000000T0000Z-080702T0000Z/ ROCK NE-HOLT NE- 658 PM CDT TUE JUL 1 2008 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HOLT AND EAST CENTRAL ROCK COUNTIES WILL EXPIRE AT 700 PM CDT... THUNDERSTORMS WILL CONTINUE IN EAST CENTRAL ROCK AND WEST CENTRAL HOLT COUNTY. BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WILL CONTINUE. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. LAT...LON 4225 9903 4234 9950 4249 9942 4270 9905 TIME...MOT...LOC 2358Z 262DEG 16KT 4245 9917 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:35 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 1, 2:35 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
235 PM CDT TUE JUL 1 2008
.SYNOPSIS...
ANALYSIS OF 18Z SURFACE DATA SHOWED A TROUGH FROM SOUTHEAST
MANITOBA ACROSS THE EASTERN DAKOTAS TO NORTH CENTRAL THROUGH
SOUTHWEST NEBRASKA. THERE WAS A LOW PRESSURE CENTER ALONG THE
KANSAS-COLORADO BORDER WITH A BOUNDARY ACROSS KANSAS THROUGH CENTRAL
OKLAHOMA TO NORTH CENTRAL TEXAS. VISIBLE SATELLITE IMAGERY SHOWED
CUMULUS BUILDUPS ACROSS THE NEBRASKA PANHANDLE INTO NORTHEAST
COLORADO. LIGHTNING WAS INDICATED OVER THE BLACK HILLS AND ALONG
THE FRONT RANGE OF THE ROCKIES THROUGH COLORADO. THE SATELLITED
DERIVED PRODUCT IMAGERY SHOWED A BROAD PLUME OF PRECIPITABLE WATER
OVER NEBRASKA WITH LIFTED INDICES OF -3C TO -6C.
&&
.SHORT TERM...TONIGHT THROUGH THURSDAY.
WITH INSTABILITY INDICATED EARLY THIS AFTERNOON...PLENTY OF
MOISTURE AND A FOCUS FOR CONVECTION...WE WOULD EXPECT CONVECTIVE
DEVELOPMENT TO CONTINUE OVER WESTERN NEBRASKA. WITH CONDENSATION
DEFICITS IN THE LOWEST LEVELS (925-850MB) RUNNING 150-250MB...THE
CONVECTION IS LIKELY TO BE HIGH BASED WITH LITTLE THREAT OF VERY
HEAVY RAIN OR HAIL. GUSTY WIND AND DRY LIGHTNING COULD STILL BE AN
ISSUE.
THE THREAT OF SEVERE WEATHER IS HIGHER WEDNESDAY AND WEDNESDAY
NIGHT AS A FRONT PUSHES SOUTH THROUGH THE STATE. A THETA-E RIDGE
STRETCHED OUT ALONG THE FRONT WILL HAVE ABUNDANT CONVECTIVE
POTENTIAL AVAILABLE FOR SEVERE THUNDERSTORM DEVELOPMENT...ESPECIALLY
IN CENTRAL AND EASTERN NEBRASKA. SOME LINGERING CONVECTION IS
EXPECTED INTO THURSDAY UNTIL THE UPPER TROUGH PASSES.
.LONG TERM...FRIDAY THROUGH TUESDAY.
THE PERSISTENT UPPER RIDGE IS FORECAST TO CONTINUE OVER THE
SOUTHWEST THROUGH AT LEAST TUESDAY. THIS WILL HELP TO MAINTAIN THE
ACTIVE WEATHER PATTERN WITH AT LEAST SMALL CHANCES OF PRECIPITATION
EACH DAY.
THE LOW LEVEL FLOW RETURNS TO A TRAJECTORY FROM THE GULF COAST
BY FRIDAY EVENING...ONCE AGAIN PRIMING THE PUMP WITH MOISTURE IN
TIME FOR THE RE-ESTABLISHMENT OF A SURFACE TROUGH ON THE HIGH PLAINS
SATURDAY AND THE PASSAGE OF A FRONT SUNDAY AFTERNOON AND EVENING.
THE FRONT COMING THROUGH SUNDAY IS LIKELY TO BE THE NEXT CHANCE OF
WIDESPREAD CONVECTION. THE THETA-E RIDGE FORMING IN ADVANCE OF THE
FRONT WILL RESULT IN MODERATE TO STRONG INSTABILITY WITH CONVECTIVE
POTENTIAL ENERGY...SURFACE-BASED AND ELEVATED...AT OR ABOVE
1500J/KG. FORECAST PRECIPITABLE WATER VALUES ALONG THE FRONT ARE
EXPECTED TO BE 1-2 INCHES...SO THERE IS A POSSIBILITY OF ASSOCIATED
HEAVY RAIN. THERE IS A CHANCE ON MONDAY ALSO AS THE UPPER WAVE MOVES
THROUGH.
&&
.AVIATION...
A SFC TROUGH LOCATED OVER NORTH CENTRAL AND WESTERN NEB WILL
SERVE TO FOCUS ISOLATED THUNDERSTORMS AS A WEAK MID LVL WAVE MOVES
SOUTHEAST ACROSS THE REGION DURING TUESDAY AFTERNOON/EVENING. A FEW
OF THESE STORMS MAY OCCUR IN THE VICINITY OF THE KLBF/KVTN
TERMINALS...BUT THE PROBABILITY OF THIS OCCURRING REMAINS LOW.
OTHERWISE...NORTHWESTERLY WINDS /VARIABLE AT TIMES/ WILL DEVELOP
DURING THE OVERNIGHT PERIOD AS A COLD FRONT MOVES SOUTH ACROSS NEB.
&&
.FIRE WEATHER...
RH VALUES ARE EXPECTED TO REACH 15% OVER FAR WESTERN AND
SOUTHWESTERN NEBRASKA TUESDAY AFTERNOON. IN ADDITION...HIGH BASED
THUNDERSTORMS PRODUCING VERY LITTLE PRECIPITATION MAY OCCUR OVER
THIS AREA AS WELL. THESE INGREDIENTS...COMBINED WITH GUSTY AND
VARIABLE WINDS CLOSE TO ANY THUNDERSTORM ACTIVITY MAY LEAD TO
LOCALLY DANGEROUS FIRE WEATHER CONDITIONS. HOWEVER...NO HEADLINE
WILL BE ISSUED DUE TO THE ISOLATED NATURE OF THESE CONDITIONS.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SPRINGER/GARNERHazardous weather outlook, Jul 1, 4:33 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 433 PM CDT TUE JUL 1 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-022145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 433 PM CDT TUE JUL 1 2008 /333 PM MDT TUE JUL 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND WEST OF A VALENTINE TO IMPERIAL LINE. THESE STORMS WILL THEN MOVE SOUTHEAST ACROSS WESTERN NEBRASKA DURING THE NIGHT. THE MAIN SEVERE WEATHER THREAT WITH THIS ACTIVITY WILL BE DAMAGING THUNDERSTORM WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL MOVE SOUTH ACROSS THE REGION DURING WEDNESDAY MORNING...AND WILL BE LOCATED OVER KANSAS BY WEDNESDAY AFTERNOON. THIS WILL ALLOW EASTERLY WINDS TO DEVELOP ACROSS THE CENTRAL HIGH PLAINS...RESULTING IN POOLING LOW LEVEL MOISTURE ACROSS WESTERN NEBRASKA. A MODERATELY UNSTABLE ATMOSPHERE WILL DEVELOP IN RESPONSE TO THE INCREASING MOISTURE...AND WHEN COMBINED WITH A FAVORABLY SHEARED ENVIRONMENT...MAY ALLOW SEVERE THUNDERSTORMS TO DEVELOP PRODUCING DAMAGING WINDS AND LARGE HAIL. THIS SEVERE THUNDERSTORM ACTIVITY WILL BE MOST LIKELY TO OCCUR ALONG AND SOUTH OF A PINE RIDGE TO BROKEN BOW LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.